MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number LXA25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition unknown.
 
Event or Problem Description
The manufacturer was informed that a patient who received a mitroflow lxa25 in 2014, experienced endocarditis (date or timeline of the event is unknown).Based on the information received, the device was reportedly explanted.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa25, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for an lxa25 mitroflow aortic pericardial heart valve at the time of manufacture and release.The manufacturer attempted to follow up to retrieve additional information on the event, but no further information has been received to date.Based on the information available, it is not possible to establish a definitive root cause for the reported event.However, based on the document review performed, no manufacturing no sterilizations deficits were identified.It should be noted that endocarditis is listed as a potential adverse event in the mitroflow ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key9746245
Report Number3004478276-2020-00126
Device Sequence Number679306
Product Code LWR
UDI-Device Identifier00896208000122
UDI-Public(01)00896208000122(240)LXA25(17)190131
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberLXA25
Device Catalogue NumberLXA25
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR